MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK PERIPHERAL; CATHETER, PERIPHERAL, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK PERIPHERAL; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number DBP-EX-200SOL145
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The viperwire guide wire referenced in b5 is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that a peripheral orbital atherectomy device (oad) and.014 viperwire advance peripheral guide wire were used for treatment of severely calcified, non-tortuous, 90% stenosed lesion in left distal superficial artery (sfa) to popliteal artery through femoral artery access.The unspecified primary wire was exchanged with the viperwire.Treatment started on low speed, followed by two to three treatments on medium then three treatments on high speed.Balloon angioplasty using abbott surveil drug-coated balloon (dcb) was performed.Angiographic imaging post dcb angioplasty revealed viperwire fractured tip in the tibioperoneal (tp) trunk.The facture occurred one cm from the marker, and approximately half of the radiopaque tip broke.The fractured component was successfully snared.The physician believes they spun too close to the distal viperwire as the tip of the viperwire was off the screen during treatments.The patient was stable.There was no oad crown jump or viperwire bias.No damage/issues prior to separation were observed.There was no difficulty wiring or delivering devices.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot-specific issue.Based on the information received, the investigation determined that the reported device causing damage to another device appears to be related to unintended user error.In this case it is likely that the reported damage is due to spinning too close to the guide wire spring tip which is consistent with complaint details which state "the physician believes they spun too close to the distal viperwire as the tip of the viperwire was off the screen during treatments; however, since the device was not returned this could not be confirmed.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Updated: g3, g6, h2, h6, h10 correction: d4 - catalog # h6: codes 4118, 3233, and 11 no longer apply.H10: the viperwire guide wire referenced in b5 is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that a peripheral orbital atherectomy device (oad) and.014 viperwire advance peripheral guide wire were used for treatment of severely calcified, non-tortuous, 90% stenosed lesion in left distal superficial artery (sfa) to popliteal artery through femoral artery access.The unspecified primary wire was exchanged with the viperwire.Treatment started on low speed, followed by two to three treatments on medium then three treatments on high speed.Balloon angioplasty using abbott surveil drug-coated balloon (dcb) was performed.Angiographic imaging post dcb angioplasty revealed viperwire fractured tip in the tibioperoneal (tp) trunk.The fracture occurred one cm from the marker, and approximately half of the radiopaque tip broke.The fractured component was successfully snared.The physician believes they spun too close to the distal viperwire as the tip of the viperwire was off the screen during treatments.The patient was stable.There was no oad crown jump or viperwire bias.No damage/issues prior to separation were observed.There was no difficulty wiring or delivering devices.

Brand Name
DIAMONDBACK PERIPHERAL
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key22184064
Report Number3004742232-2025-00167
Device Sequence Number8690982
Product Code MCW
UDI-Device Identifier10852528005848
UDI-Public(01)10852528005848(17)260331(10)533260
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K220568
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model NumberDBP-EX-200SOL145
Device Catalogue Number7-10030-04
Device Lot Number533260
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Supplement Date Received by Manufacturer06/18/2025
Initial Report FDA Received Date06/11/2025
Supplement Report FDA Received Date07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age88 YR
Patient SexMale
Patient Weight75 KG